MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOM 5.0 FLEXTEND TIGHT TO SHAFT; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOM 5.0 FLEXTEND TIGHT TO SHAFT; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number FT18EN50NGF889N
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Codes Pneumonia (2011); Choking (2464)
Date of Event 06/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that water goes into the port but will not inflate the cuff.There was a patient involvement and patient harm recorded.The operator of the device was the lay user or patient and it did occur at the patient's home.The continued leaking cuff caused pneumonia and chocking.Hospitalization for one week on antibiotics but the most recent was an emergency trach change.The outcome of the event has been reported as resolved.
 
Additional Manufacturer Narrative
B3: date of event is unknown, no information has been provided to date.H3 - other: device has not been returned to date.Device evaluation: no product sample was received; therefore, visual and functional testing could not be performed.The reported issue could not be confirmed.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.If the product is returned, the manufacturer will reopen this complaint for further investigation.

Brand Name
BIVONA CUSTOM 5.0 FLEXTEND TIGHT TO SHAFT
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 w 23rd ave
gary IN 46406
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key18848162
Report Number1824231-2024-00017
Device Sequence Number7214596
Product Code JOH
UDI-Device Identifier15019517153224
UDI-Public(01)15019517153224(17)280502(10)ST018091
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberFT18EN50NGF889N
Device Lot NumberST018091
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2023
Initial Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANTIBIOTICS
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown